Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 64, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Sep 4, 2016, 2:48 PM CDT. It took effect at Sep 5, 2016, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2016, 2:48 PM CDT (19:48 UTC)
- In effect from
- Sep 5, 2016, 10:00 AM CDT
- Expired
- Sep 5, 2016, 7:50 PM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
270 WHUS73 KMKX 041948 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 248 PM CDT SUN SEP 4 2016 ...SOUTHERLY WINDS ON THE INCREASE FOR MONDAY... .A TIGHT PRESSURE GRADIENT WILL SET UP FOR MONDAY BETWEEN DEPARTED HIGH PRESSURE TO THE EAST AND A LOW PRESSURE TROUGH IN THE PLAINS. THIS WILL ALLOW SOUTH WINDS TO INCREASE AND LEAD TO SOME HIGHER WAVES. LMZ643-644-050400- /O.NEW.KMKX.SC.Y.0064.160905T1500Z-160906T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 248 PM CDT SUN SEP 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 11 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 11 PM CDT MONDAY. * WINDS: SOUTH 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
911 WHUS73 KMKX 050204 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 904 PM CDT SUN SEP 4 2016 ...SOUTHERLY WINDS ON THE INCREASE FOR MONDAY... .A TIGHTENING PRESSURE GRADIENT WILL SET UP FOR MONDAY BETWEEN DEPARTED HIGH PRESSURE TO THE EAST AND A LOW PRESSURE TROUGH IN THE PLAINS. THIS WILL RESULT IN INCREASING SOUTH WINDS AND BUILDING WAVES. LMZ643-644-051015- /O.CON.KMKX.SC.Y.0064.160905T1500Z-160906T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 904 PM CDT SUN SEP 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 11 PM CDT MONDAY... * WINDS: SOUTH INCREASING TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX KAVINSKY
176 WHUS73 KMKX 050739 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 239 AM CDT MON SEP 5 2016 ...SOUTHERLY WINDS WILL INCREASE TODAY... .A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND A LOW PRESSURE TROUGH APPROACHING FROM THE WEST WILL RESULT IN INCREASING SOUTH WINDS AND BUILDING WAVES TODAY. LMZ643-644-051545- /O.CON.KMKX.SC.Y.0064.160905T1500Z-160906T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 239 AM CDT MON SEP 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM CDT THIS EVENING... * WINDS: SOUTH INCREASING TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
912 WHUS73 KMKX 051410 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 910 AM CDT MON SEP 5 2016 ...BRISK SOUTHERLY WINDS TODAY... .A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND A LOW PRESSURE TROUGH APPROACHING FROM THE WEST WILL RESULT IN A BRISK SOUTH WIND AND BUILDING WAVES TODAY. LMZ643-644-052215- /O.CON.KMKX.SC.Y.0064.160905T1500Z-160906T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 910 AM CDT MON SEP 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WINDS: SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
756 WHUS73 KMKX 051941 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 241 PM CDT MON SEP 5 2016 ...BRISK SOUTHERLY WINDS AND SOME HIGHER WAVES INTO THIS EVENING... .A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND A LOW PRESSURE TROUGH APPROACHING FROM THE WEST WILL RESULT IN BRISK SOUTH WINDS AND SOME HIGHER WAVES INTO THIS EVENING. LMZ643-644-060345- /O.CON.KMKX.SC.Y.0064.000000T0000Z-160906T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 241 PM CDT MON SEP 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WINDS: SOUTH 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
058 WHUS73 KMKX 060050 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 750 PM CDT MON SEP 5 2016 ...WEAKENING WINDS AND SUBSIDING WAVES THIS EVENING... .THE WINDS AND WAVES HAVE BEEN DECREASING EARLY THIS EVENING THUS THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. SOUTH WINDS FOR TUESDAY AFTERNOON WILL APPROACH SMALL CRAFT ADVISORY CRITERIA WITH WIND GUSTS AROUND 20 KNOTS. WAVES OF 2 TO 4 FEET WILL LIKELY DEVELOP NORTH OF PORT WASHINGTON INCLUDING THE SHEBOYGAN NEARSHORE WATERS. LMZ643-644-060200- /O.CAN.KMKX.SC.Y.0064.000000T0000Z-160906T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 750 PM CDT MON SEP 5 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. WEAKENING WINDS AND LESSER WAVE HEIGHTS WILL CONTINUE THROUGH THE EVENING. SOUTH WINDS 10 TO 15 KNOTS WILL PREVAIL THE REMAINDER OF THE NIGHT WITH WAVES OF 1 TO 3 FEET. $$ WWW.WEATHER.GOV/MKX MG MG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 10:23 AM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Sep 4, 10:23 AM CDT, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1023 AM CDT SUN SEP 4 2016 .AVIATION/18Z TAFS/...Lingering anticyclonic influence of slowly departing surface high resulting in continuation of dry/stable regime. Watching some increase in mid/high level moisture slowly approaching sc WI. Expect this mid/high level cloud pattern to persist into tonight. Meso models do show some precip approaching srn WI tonight but dissipate it before reaching the area, so will retain the dry forecast into Monday. Pressure gradient tightens up a bit on Monday with more of a southerly component expected though onshore regime expected near Lake Michigan. PC && .MARINE...High pressure centered over the eastern Great Lakes will result in a persistent southeast flow across southern Lake Michigan with waves up to 2 feet this afternoon. Increasing southerly winds on Monday should bring waves of 3 to 4.5 feet north of Port Washington and 2 to 3 feet to the south of there. A small craft advisory may be needed for areas north of Port Washington for Monday afternoon and evening. Hentz && .PREV DISCUSSION... /Issued 331 AM CDT SUN SEP 4 2016/ SHORT TERM... TODAY AND TONIGHT...Forecast confidence is high. We remain under the influence of a large surface high pressure system centered over the Great Lakes. This ridge is being blocked from moving east in large part due to the post-tropical cyclone Hermine moving slowly up the east coast. The ridge has slid far enough east that we now get into a better southerly flow and this will allow temps to warm slightly today and over the next few days. The clouds moving through this morning, mainly east of Milwaukee, are due to a mid level short wave headed northeast in the overall southwest flow aloft. There is some weak warm air advection with that. This should clear out by afternoon. So, another dry day with highs in the upper 70s to around 80. Lows tonight falling to around 60. Monday... Forecast confidence is high. Breezy southwest winds will usher warm and more humid air into southern WI on Monday as the ridge over the mid Mississippi River Valley starts to shift east. Quiet weather will persist through Monday. Monday night will probably stay dry, but there is a chance that convection could develop over MN and spread east overnight as the low level jet veers. LONG TERM... Tuesday through Wednesday... Forecast confidence is medium. Warm air advection, a weak shortwave and upper divergence in the right entrance region of a strong upper jet will likely bring showers and thunderstorms to southern WI Tuesday night. There is a chance during the day Tuesday, but forcing becomes stronger over our area by the evening hours. Elevated CAPE should be around 1500 j/kg and bulk shear is expected in the 20 to 25 kt range. This would be sufficient for strong storms, and SPC has the west half of the MKX forecast area in a Marginal risk for severe. The slight risk is just to our west. Tuesday highs will reach the upper 80s while dewpoints rise into the lower 70s. There will be a southerly breeze which will help conditions to feel less muggy. Precipitable water values will be in the 1.5 to 2 inch range Tuesday night through Wednesday night which is extremely high for this time of year. Any storms that develop will produce very efficient rainfall. The overall surface trough will be very slow to move out of the region, so repeated rounds of heavy rain are possible. Thursday through Saturday... Forecast confidence is medium. The upper trough and associated surface low will exit southeast WI Thu morning. There is a chance for showers to linger in the morning, but the afternoon should be dry. The GFS and ECMWF diverge in how they handle an upper trough over the Great lakes region on Friday and Saturday, so kept the chance of storms in the forecast. That upper trough will clear by Sunday morning and it will be a quiet and pleasant start to the new week. Temperatures will be cooler over the weekend, right around normal for early September. AVIATION/12Z TAFS/...VFR conditions to continue as high pressure stays in control. The clouds seen around the area this morning are due to mid level short wave headed northeast and clipping the area. The bulk of that should clear out by afternoon, but we could still see some diurnal cu in the afternoon. Expect mainly southeast winds at 10kts or less. MARINE...High pressure centered over the great Lakes will result in a persistent southeast flow across southern Lake Michigan with waves up to 2 feet today. Increasing southerly winds on Monday should bring waves of 3 to 4.5 feet north of Port Washington and 2 to 3 feet to the south of there. A small craft advisory may be needed for areas north of Port Washington for Monday afternoon and evening. && .MKX Watches/Warnings/Advisories... WI...None. LM...None. && TODAY/TONIGHT AND AVIATION/MARINE...Davis Monday THROUGH Saturday...MRC
Hazardous weather outlook, Sep 4, 3:20 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 320 AM CDT SUN SEP 4 2016 WIZ046-047-051-052-056>060-062>072-050830- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 320 AM CDT SUN SEP 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS BEGINNING LATER MONDAY NIGHT... WITH THUNDERSTORMS BECOMING LIKELY TUESDAY NIGHT INTO WEDNESDAY. THERE ARE CHANCES OF STORMS AGAIN FRIDAY AND SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTH CENTRAL WISCONSIN WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON AND EVENING. LMZ643>646-050830- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 320 AM CDT SUN SEP 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOUTHERLY WINDS AND BUILDING WAVES WILL APPROACH SMALL CRAFT ADVISORY CRITERIA...MAINLY NORTH OF PORT WASHINGTON...ON MONDAY AHEAD OF AN APPROACHING FRONTAL BOUNDARY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...WITH THUNDERSTORMS BECOMING LIKELY TUESDAY NIGHT INTO WEDNESDAY. THERE ARE CHANCES OF STORMS AGAIN FRIDAY AND SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTH CENTRAL WISCONSIN WEDNESDAY. WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:17 PM CDT | Beach Hazards Statement | MKX | Ozaukee, Sheboygan | 26 hr |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.